How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinary Surgeon.
Category: Cat
Satisfied Customers: 20736
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Cat Question Here...
Dr Scott Nimmo is online now

I was wondering if 3 injections of Dimazon diuretic in the

Customer Question

I was wondering if 3 injections of Dimazon diuretic in the space of 1 - 1.5 hrs would be considered to be to much. My cat died after receiving this while at the vets. I understand the dosages were considered to be standard strength.
Thanks
Submitted: 3 years ago.
Category: Cat
Expert:  Dr Scott Nimmo replied 3 years ago.
Scott Nimmo :

So sorry to hear about your cat, my name is ***** ***** I am an experienced small animal veterinary surgeon, I will be very pleased to work with you today and will try my best to answer your question to your satisfaction.

Scott Nimmo :

What condition was your cat suffering from?

JACUSTOMER-3gqxbnno- :

They said he had fluid on his chest and he was known to have an enlarged heart

Scott Nimmo :

I thought that might be the case, the most likely scenario here would have been that the cat was slipping away anyway and the Dimazon was given at that frequency as a last ditch attempt to control things ...

JACUSTOMER-3gqxbnno- :

But he was taken to the vets because he wasn't eating. He was being looked after by my neighbours when I was away on holiday

Scott Nimmo :

It is true that it is not normally given so frequently though, here is a link to the professional data sheet for this drug LINK

Dr Scott Nimmo and other Cat Specialists are ready to help you
Expert:  Dr Scott Nimmo replied 3 years ago.
We can still chat this way ...
Customer: replied 3 years ago.

But was the dosage excessive?

Expert:  Dr Scott Nimmo replied 3 years ago.
You see fluid build up in the chest related to heart disease is a very serious symptom which has to be brought under control very quickly.
The Dimazon alone would not cause death, even at higher dose levels ...
Expert:  Dr Scott Nimmo replied 3 years ago.
I know this is very hard for you but probably your cat was slipping away due to the heart disease and the extra doses were given because the initial injection was not working ...
I have known this happen ...
Customer: replied 3 years ago.

OK thanks. He died of a (probable) heart attack. But I suspect stress played a major part in his demise. He had been panting sometimes, but this subsided when he began to relax.

Expert:  Dr Scott Nimmo replied 3 years ago.
Hello again,
It does sound like heart disease was the cause of death I am afraid ...
Not easy for you I know ...
Regards,
Scott